MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø2 W/DOUBLE MARKING L140/115 3

SYNTHES GMBH DRILL BIT Ø2 W/DOUBLE MARKING L140/115 3
Catalog Number 323.062
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: e1 initial reporter state: (b)(6).H3, h6: a manufacturing record evaluation was performed for the finished device product code: 323.062 lot number: 5870p21 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 04 may 2023 manufacturing site: jabil bettlach.The product was not returned to medtech orthopedics; however, photos were provided for review.Since the device was not returned, a dimensional inspection cannot be performed.The photo investigation revealed that '323.062 drill bit ø2 w/double marking l140/115 3' has broken pieces at the tip.Based on the investigation findings, the ¿drill bit ø2 w/double marking l140/115 3¿ has ¿broken (2+ pieces)¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The overall complaint was confirmed as the observed condition of the drill bit ø2 w/double marking l140/115 3 would contribute to the complained device issue.
 
Event or Problem Description
It was reported that two drill bits of 2.0mm reference were broken intra-operatively; one of the parts of the drill bit remained in the patient, did not affect the patient or the surgical procedure was prolonged.

Brand Name
DRILL BIT Ø2 W/DOUBLE MARKING L140/115 3
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22963362
Report Number8030965-2025-08977
Device Sequence Number8259878
Product Code KTW
UDI-Device Identifier10886982190758
UDI-Public(01)10886982190758(10)5870P21
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.062
Device Lot Number5870P21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown